Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Diabetic. Feeling like balloon being blown in rib cage. What could this be?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1736 Questions
Question
All the sudden it feels like a balloon is being blown up right below my rib cage. It comes on fast, no warning. Then deflates over a period of a minute or 2. What happens to me...../
Posted Sun, 28 Jul 2013 in Digestion and Bowels
 
 
Answered by Dr. Chakravarthy Mazumdar 11 minutes later
Hi,

The description is too little to arrive at any possibilities.

How long you have this problem?
Is it on the right side or the left side of the rib cage?
Do you get burrps?
Do you have normal appetite?
Do you pass out gas too often?
Are you having hard or soft stool?
Did you address this with you doctor?
Did you take medicines for the same?
Is blood sugar under control? What are the medicines that you take for Diabetes?

I will wait for your answers before I

Above answer was peer-reviewed by
 
Follow-up: Diabetic. Feeling like balloon being blown in rib cage. What could this be? 0 minute later
How long you have this problem? - past 2-3 years
Is it on the right side or the left side of the rib cage? - right side
Do you get burrps? - cannot understand..../
Do you have normal appetite? - no. difficult to digest XXXXXXX carbohydrate foods like flour.../
Do you pass out gas too often?.... yes
Are you having hard or soft stool? ... some times soft...../
Did you address this with you doctor?.....yes..../
Did you take medicines for the same?... taken some time.. now discontinued (tab - RAZO D and Sompress D 40)
Is blood sugar under control? What are the medicines that you take for Diabetes?
Yes ... Galvus 50 mg...../
Follow-up: Diabetic. Feeling like balloon being blown in rib cage. What could this be? 11 minutes later
Yes...
any medicines to be taken
or RAZO D to be followed up (which is not taken nowadays)...../
 
 
Answered by Dr. Chakravarthy Mazumdar 1 minute later
Hi,

You need to modify your behaviour of eating with the problem you mention.

You were given the best of the treatment available, however it is not helpful. The only conservative approach left is behavioural in nature.

You need to spend at least 30 minutes to eat each meal, chew very slowly with the mouth so that the stomach does not take too much time to pass the food into the next part.
You should not drink water while you eat food.
You should not watch TV or talk while you eat. This swallows a lot of air.
You should not have carbohydrate XXXXXXX food. Carbohydrates emit a lot of gas while digestion. E.g all the food that is grown under the soil like potato, onion, cauliflower, carrot etc can disturb the digestion.

Be Slow during meal and Choose correct food. You should have better gut. If the blood sugar is not under control there is a high chance that the bacteria / germs over the slowly moving food grow fast and cause more air pockets.

Are you able to follow this.
Above answer was peer-reviewed by
 
 
 
Answered by Dr. Chakravarthy Mazumdar 4 minutes later
Yes, you can continue RAZO-D. Follow up with the Gastroenterologist for an Endoscopy if the above suggestion and medicine do not help you.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor